2019 GM Technical Tours

 

 

Southern Company Energy Innovation Center

southern-company

Date: Monday, 5 August 2019

Tour Time: 1:00pm – 3:00pm

Activity Time with Transfer: 2 hours

Description of tour: Southern Company works tirelessly to make life easier for the people and communities we serve. Our Energy Innovation Center, located in Atlanta’s Technology Square, is the home of our most inventive ideas and programs that work to bring better, more reliable and more efficient energy across the country.

Our passionate employees and partners collaborate to answer the energy industry’s most pressing issues—like electric battery storage, electric car technology, and the role of big data in our lives. By tapping into the talents of our 32,000 employees, we generate our brightest ideas from within our own walls, as well as with like-minded partners

Maximum: 30 Guests

Cost: US$35.00

Pre-registration required

Inclusions: Guided Tour, Deluxe Motorcoach Transportation, Taxes, Gratuities, Coordination and Management

Registration deadline: Friday, 26 July 2019


Georgia Tech Cyber-Physical Lab (Sold Out)

Date: Monday, 5 August 2019

Tour Time: 1:00pm – 3:00pm

Activity Time with Transfer: 2 hours

Description of tour: The tour of the Georgia Tech Communications Assurance and Performance (CAP) lab will consist of a demonstration of various techniques to secure various types of cyber-physical systems, including industrial control systems (e.g., power grid) and additive manufacturing systems. Several experiments will be demonstrated on testbeds and attendees will be invited to be active participants.

Maximum: 18 Guests

Cost: US$45.00

Pre-registration required

Inclusions: Guided Tour, Deluxe Motorcoach Transportation, Taxes, Gratuities, Coordination and Management

Registration deadline: Friday, 26 July 2019


Georgia Tech Center for Distributed Energy

Date: Monday, 5 August 2019

Tour Time: 1:30pm – 3:00pm

Activity Time with Transfer: 1-1.5 Hours

Description of tour: The Center for Distributed Energy (CDE) has been established at Georgia Tech to do advanced research and to develop technologies and holistic solutions that can transform electricity delivery and utilization. Research areas include power conversion, industrial applications, energy conservation, distributed energy resources, distributed control of the grid, security and communications in energy, as well as microgrids, dc nanogrids and energy access for emerging markets.

Maximum: 50 guests

Cost: US$20.00

Pre-registration required

Inclusions: Guided Tour, Deluxe Motorcoach Transportation, Taxes, Gratuities, Coordination and Management

Registration deadline: Friday, 26 July 2019


Morgan Falls Hydro – Georgia Power

Morgan Falls Hydro – Georgia Power

Date: Tuesday, 6 August 2019

Tour Time: 9:00am – 12:30pm

Activity Time with Transfer: 3.5 Hours

Description of tour: Located along a seven-mile stretch of the Chattahoochee River in Roswell just north of Atlanta, the Morgan Falls Hydro Project began commercially operating in 1904. Georgia Power operates the project in a modified run-of-river mode primarily to generate power and to re-regulate peaking flows from upstream Buford Dam. For more than 100 years, Georgia Power has used the natural energy of falling water to generate efficient and economical electricity for customers in metro Atlanta. Morgan Falls Hydro Project is capable of producing 16.8 megawatts of electricity, and can supply enough energy to power over 10,000 homes annually

Maximum: 25 Guests

Cost: US$40.00

Pre-registration required

Inclusions: Guided Tour, Deluxe Motorcoach Transportation, Taxes, Gratuities, Coordination and Management

Note: Closed toe shoes are required

Registration deadline: Friday, 26 July 2019


Southern States LLC

Date: Tuesday, 6 August 2019

Tour Time: 7:30am-12:00pm

Activity Time with Transfer: 4.5 hours

Description of tour: Southern States, LLC, a leading solutions provider for the high voltage electric utility market, is pleased to welcome the 2019 IEEE PES GM participants for a pre-conference facility tour on August 6 2019. With over 100 years of experience, Southern States has long been recognized for its broadest range of disconnect switches (15 kV thru 800 kV) available on the market. During this time, we have been able to further expand our solutions to address reactive power compensation, full load break interrupter capability, custom engineered mobile solutions (including mobile substations), distribution automation, Smart Grid technologies, and much more. Our vertically integrated manufacturing plant provides complete control of production from inception to completion. Over 400 people with one goal – to provide the best customer care on the market and to increase utility systems reliability by delivery next generation switching, automation, and protection solutions.

Maximum: 100 Guests

Cost: US$20.00

Pre-registration required

Inclusions: Guided Tour, Deluxe Motorcoach Transportation, Taxes, Gratuities, Coordination and Management

Registration deadline: Friday, 26 July 2019


Georgia Power Repair Shop

Georgia Power Repair Shop

Date: Tuesday, 6 August 2019

Tour Time: 12:30pm – 4:30pm

Activity Time with Transfer: 4 hours

Description of tour: Tour of the GPC Repair Shop facility, a multi-faceted maintenance facility which provides services required by organizations throughout Southern Company. This includes servicing a full range of core form transformers, from the largest generator step-up to the smallest territorial unit. Three-phase motors from ¼hp to 35,000hp can also be completely overhauled by the Repair Shop. Using UL approved processes, motors can be rebuilt from the ground up or redesigned to meet hp, rpm, or voltage requirements.

Located in Forest Park, Georgia, the remanufacturing facility covers more than 130,000 square feet and is one of the few such operations maintained by an electric utility.

The staff of more than 130 skilled craftsman, test technicians, engineers, and administrative support personnel provide 24-hour recondition, repair, fabrication, calibration, and testing services.

Maximum: 50 Guests

Cost: US$20.00

Pre-registration required

Inclusions: Guided Tour, Deluxe Motorcoach Transportation, Taxes, Gratuities, Coordination and Management

Note: Eye protection and closed toe shoes are required

Registration deadline: Friday, 26 July 2019


North American Electric Reliability Corporation (NERC) (Sold Out)

Date: Tuesday, 6 August 2019

Tour Time: 1:00pm – 3:00pm

Activity Time with Transfer: 2.5 hours

Description of tour: Overview of NERC Bulk Power System Awareness (BPSA) Situational Awareness FERC/NERC/Regional Entities (SAFNR) Room

Maximum: 30 Guests

Cost: US$30.00

Pre-registration required

Inclusions: Guided Tour, Deluxe Motorcoach Transportation, Taxes, Gratuities, Coordination and Management

Note: No camera’s or pictures taken of SAFNR Room

Registration deadline: Friday, 26 July 2019


Institute of Nuclear Power Operations (INPO)

Institute of Nuclear Power Operations

Date: Wednesday, 7 August 2019

Tour Time: 9:00am – 11:00am

Activity Time with Transfer: 2 Hours

Description of tour: Overview of Institute of Nuclear Power Operations (INPO) Industry Response Center (IRC)

Maximum: 30 Guests

Cost: US$30.00

Pre-registration required

Inclusions: Guided Tour, Deluxe Motorcoach Transportation, Taxes, Gratuities, Coordination and Management

Note: No camera’s or pictures taken of the facility

Registration deadline: Friday, 26 July 2019


Mercedes Benz Stadium

Mercedes Benz Stadium

Date: Wednesday, 7 August 2019

Tour Time: 9:15am – 12:00pm

Activity Time with Transfer: 2.75 Hours

Description of tour: The VIP tour of Mercedes-Benz Stadium guides you around all fours levels of the most advanced sports facility in the world. You’ll visit different destinations such at the SkyBridge, AT&T Perch, IBM Data Center, private suites, locker rooms, the field, and much more..

Maximum: 50 Guests

Cost: US$35.00

Pre-registration required

Inclusions: Guided Tour, Deluxe Motorcoach Transportation, Taxes, Gratuities, Coordination and Management

Note: The tour is accessible for anyone. The tour uses ramps and elevators, and we have extra wheel chairs on deck if needed.

Registration deadline: Friday, 26 July 2019